MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; BALLOON AORTIC VALVULOPLASTY

BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; BALLOON AORTIC VALVULOPLASTY
Catalog Number 0224512
Medical Device Problem Code Aspiration Issue (2883)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The results of the anticipated device evaluation will be provided upon completion of the event investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for a tavi procedure, the valvuloplasty balloon allegedly could not be aspirated with a luer lock syringe.The balloon was exchanged for another to perform the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection under microscopic magnification found bubbles in the glue along the guidewire lumen in the hub.The device was aspirated and bubbles were seen entering the system from where the guidewire lumen and hub are joined.However, after approximately 10 min, air was no longer able to be aspirated into the system.Although, because air was seen to be initially aspirating along the guidewire lumen in the hub, the investigation is confirmed for the reported aspiration issue.Although all balloons are 100% tested at manufacturing for inflation, leaks, and visual anomalies at the hub using ultraviolet light, it is unknown how the returned device was able to aspirate air after inspection at manufacturing.Per the manufacturing review for the reported lot number, no changes in the manufacturing process were noted that would have contributed to the reported event.The definitive root cause for the reported aspiration issue could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
TRUE DILATATION CATHETER
Common Device Name
BALLOON AORTIC VALVULOPLASTY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7394477
Report Number2020394-2018-00337
Device Sequence Number13781525
Product Code OZT
UDI-Device Identifier00801741091001
UDI-Public(01)00801741091001
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2020
Device Catalogue Number0224512
Device Lot NumberGFBT2028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1